Open Access
Translator Disclaimer
August 2001 A dynamic maximum principle for the optimization of recursive utilities under constraints
N. El Karoui, S. Peng, M. C. Quenez
Ann. Appl. Probab. 11(3): 664-693 (August 2001). DOI: 10.1214/aoap/1015345345

Abstract

This paper examines the continuous-time portfolio-consumption problem of an agent with a recursive utility in the presence of nonlinear constraints on the wealth.Using backward stochastic differential equations, we state a dynamic maximum principle which generalizes the characterization of optimal policies obtained by Duffie and Skiadas [J.Math Econ. 23, 107 –131 (1994)] in the case of a linear wealth. From this property, we derive a characterization of optimal wealth and utility processes as the unique solution of a forward-backward system. Existence of an optimal policy is also established via a penalization method.

Citation

Download Citation

N. El Karoui. S. Peng. M. C. Quenez. "A dynamic maximum principle for the optimization of recursive utilities under constraints." Ann. Appl. Probab. 11 (3) 664 - 693, August 2001. https://doi.org/10.1214/aoap/1015345345

Information

Published: August 2001
First available in Project Euclid: 5 March 2002

zbMATH: 1040.91038
MathSciNet: MR1865020
Digital Object Identifier: 10.1214/aoap/1015345345

Subjects:
Primary: 92E20
Secondary: 35B50 , 60J60

Keywords: Backward stochastic differential equations , forward-backward system , large investor , maximum principle , recursive utility , utility maximization

Rights: Copyright © 2001 Institute of Mathematical Statistics

JOURNAL ARTICLE
30 PAGES


SHARE
Vol.11 • No. 3 • August 2001
Back to Top